MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant elevated atellica im 1600 vitamin b12 (vb12) result on a patient sample using lot 285.The initial result was reported to the physician(s), who did not question the result.The sample was repeated on the same atellica im analyzer, and the result was lower.The lower result was considered as correct by the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant elevated vb12 patient result.
 
Additional Manufacturer Narrative
An outside the united states customer obtained a discordant elevated atellica im 1600 vitamin b12 (vb12) result on a patient sample using lot 285.The initial result was reported to the physician(s), who did not question the result.The sample was repeated on the same atellica im analyzer, and the result was lower.The lower result was considered as correct by the physician(s).Siemens investigation included an assessment of reagent, instrument, and sample data.The customer informed the local team that an operational failure occurred when preparing the ancillary dtt for vb12.The customer potentially may have insufficiently mixed the dtt reagent during preparation, allowed reagent to sit before placing in reagent compartment or diverged from appropriate volumes during manual reagent preparation resulting in discordant results as the reagent volume depletes.The customer should review proper preparation and handling of the dtt/releasing agent as directed in the preparing the reagents secton of the atellica im vitamin b12 (vb12) instructions for use (ifu), 10995437_en rev.02, 2019-08.The interpretation of results section of the atellica im vitamin b12 (vb12) instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." based on the information presented, siemens cannot rule out issues with the ancillary reagent being compromised for the cause discordant patient result.The customer is currently operational.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17288656
Report Number1219913-2023-00134
Device Sequence Number15025426
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public00630414600284
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number285
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Initial Report FDA Received Date07/10/2023
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown